DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more

-- advertisement -- The American Red Cross

Lamictal dosing question

Can anyone please shed some light on the dosage times best for lamictal?  I am bipolar two and on a relatively low dose (50mg 25 2xa day) and have been on for three months- started very very low and titrated up to this dose.  Seemed to be fine, then for two days I went crazy-depression, and anger, crying etc., all not characteristic of me.  I did take 4 prescription diet pills during that time as I eat like a horse on this drug- is that normal.  Could these diet pills -that I was assured were ok to take with lamictal by the dr that prescribed them- have messed me up that bad?!  should i decrease my dose? this med scares me!  please please any advice.  I didnt take my meds today and I feel weird. Like anxious and achy
asked Jun 21, 2012 by anonymous
edited Jun 27, 2012 by pharmageek

4 Answers

0 votes
What were the diet pills you were taking?
answered Jun 25, 2012 by pharmageek (1,910 points)
0 votes
Hi pharmageek :) I was taking phendimetrazine-- I have since stopped and realized that those twodrugs don't mix well- at least not for me.  I am trying to take my medicine at night to curb the extreme hunger that I have from these pills.  I am a post gastric bypass patient and have lost 180 pounds, and am at an ok weight of 160 at 5'4" but need to get that last 20 off... I was wondering if you or anyone out there has experienced appetite increase and if a larger dose of lamictal may be the answer...anyone?
answered Jun 27, 2012 by anonymous
0 votes
I don't know enough about the interaction of lamictal with phendimetrazine to say anything specific. Generally speaking, both of these drugs affect central nervous system, and rare & unusual interactions might occur with almost any combination of CNS-active drugs. This does not mean that that's what happened in your case, but it is conceivable.

Lamictal does not seem to list weight gain or increase in appetite as a major known side effect. This does not mean that side effects not listed are impossible but you should talk to your doctor and discuss other possible causes.
answered Jun 27, 2012 by pharmageek (1,910 points)
0 votes
I really appreciate your quick and informative response.  One dr said it was fine to take them together-but now that I have stopped, I feel much better!  I am calling my dr for a complete check up today. I have numerous questions, as I have gained a tiny bit of weight -like five pounds- and it HAS to be the lamictal-it's all I take, so, just my luck, Id be the one in many to have it make me hungry.  I had little to no appetite before them, but I will trade the 5 lbs for feeling better any day-but no more than 5...that's the limit
answered Jun 27, 2012 by anonymous